Who's tried NEURONTIN for pain ????????

Discussion in 'Fibromyalgia Main Forum' started by carebelle, Oct 2, 2006.

  1. carebelle

    carebelle New Member

    New Doctor put me on Neurontin for my pain .I tried this once before and then stopped it but I couldn't remember why I stopped it so I guess I'll try it again.

    Has anyone else tried it and what do you think?
  2. mymichelina

    mymichelina New Member

    I have been taking it for years now and I know it helps me because if I miss a dose of my meds..I feel horrible! I take a total of 1800 mg a day...600mg dose 3x day. I take a very high dose. This has built up over the years.

    Hugs
  3. minkanyrose

    minkanyrose New Member

    6 years now and 600mg 3xday also and if I miss a dose I too can tell.haven't had any problems with it so will continue until it doesn't work anymore.

    no adverse side effect for me either.
  4. forfink

    forfink New Member

    Gave it a try, but even when I took the lowest dose it felt like my head was in a vise. Wish I could take it, just didn't work out for me.
  5. kirbycat

    kirbycat New Member

    I believe that Neurontin is the only reason I can walk today. I had such nerve pain in my legs, I fell on average of 3-4 times weekly. I have more scars now than I did when I was a kid. The rheumy put me on it early on and I take a high dose, 900mg three time daily. In the beginning, we called it Morontin, cause it made you out in space. As with any meds, you get used to it and move on. I don't have any side effects now. I missed a couple of doses about 2 weeks ago. My legs were hurting so badly I thought I would die. It took awhile to get the blood level back up to alleviate the pain. In addition to the fibro/cfids, I have peripheral neuropathy, nerve damage from low vit b12 levels. I had NO feeling in my feet and hands before. Today I have moderate feeling but not complete. I still fall on occasion but not nearly to the point that I was.

    For me, Neurontin is a God send!
    Cathy
  6. lovethesun

    lovethesun New Member

    Neurontin is great for nerve pain which I think is the worst kind.It has helped me not dwell on my pain all day.Linda
  7. julesy

    julesy New Member

    I tried this med, for about 8 months I didn't like the way it made me feel very loopy. I was only taking 300 mg. at night although my dr wanted me to get to 1800 mg, I never could do it. I am no longer taking it and don't feel the loopiness. I would be very cautious about this med as it has a lot of side effects.
  8. hugs4evry1

    hugs4evry1 New Member

    Is the Neurontin Gabapentin?

    My daughter was on this for her mental problems and it caused her to have hallucinations both audio and visual.

    Take care, hugs...

    Nancy B
  9. carebelle

    carebelle New Member

    yes it is gabapentin (neurontin)

    I didnt sleep all night so I'm not sure if thats a side effect or if I'm just not able to sleep cause of the pain.

    He started me out on 300 mg once a day for a week
    2nd week up two 2 300mg a day
    3rd week goes up to 3 300mg a day

    He says he has good luck with this .I'll try it but I am a little scared because of the person above saying her daughter saw things and heard voices I have had that before its really scary. What dose caused her to have that ?
  10. 1sweetie

    1sweetie New Member

    My personal experience with it is not good. When I stopped taking it, I had been on 1800 mg a day for 1 year and had taken smaller doses prior.

    It did help with pain but...it made my cognitive issues and depression so much worse. It also caused be to sleep. It was one of the reasons I crashed.

    It just did not work for me at all...like a poison in my system. I wish I had understood that my medication was such a major part of my sudden decline. Others seem to like it though. We are all quite different.
  11. hugs4evry1

    hugs4evry1 New Member

    It was the 300 2x a day that caused the hallucinations.

    And remember, she was put on it for an off reason, not for pain at all.

    I'm sure it can help people who have nerve pain, that's what it's for....

    At least now you can be careful with it. We went through hell while she was on this medication.

    She also often gets the weird side effects from medications. In fact, we're withdrawing from another medication now that caused her to have more weird side effects including the hallucinations again.

    Hugs,

    Nancy B
  12. fieldmouse

    fieldmouse New Member

    I tried taking it in place of the lyrica to see if it would stop the wieght gain of lyrica. Unfortunately it made me sick to my stomach and I felt horrib;e when I took it. I do know that it works differenty for everyone tho. All you can do is give it a try to see how it does for you. I prefer lyrica even with the weight gain...which I have heard that neurontin can cause weight gain too. Good luck...Mick!!